MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER
Model Number 2120F
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abdominal Pain (1685)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2013).
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was placed in a patient in conjunction with or before orthopedic procedure.At some time post filter deployment, it was alleged that the filter perforated beyond the inferior vena cava wall.The device has not been removed and there were no reported attempts made to retrieve the filter.The patient reportedly experienced abdominal pain, however; the current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary: the device was not returned for evaluation.The medical records included images.The image review was documented in the medical records.Medical records were provided and reviewed.Bard permanent simon nitinol inferior vena cava filter was implanted below the renal veins for patient as a prophylaxis for a total right knee replacement.Completion imaging demonstrated normal deployment and good positioning of filter.Approximately eight years and eight months post filter deployment, computed tomography (ct) revealed that there was an inferior vena cava filter in place, the tip of which was just above the level of the right renal vein.The cephalic aspect of the filter appeared to lay outside of the confines of the vena cava anteriorly.Several of the filter limbs have pierced the inferior vena cava.Therefore, the investigation is confirmed for perforation of the inferior vena cava (ivc) and filter migration.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SIMON NITINOL FILTER SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11656084
Report Number2020394-2021-80292
Device Sequence Number14299880
Product Code DTK
UDI-Device Identifier00801741040900
UDI-Public(01)00801741040900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2120F
Device Catalogue Number2120F
Device Lot NumberGFUE3452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRAGMIN, SENOKOT, FEOSOL, PROTONIX; FRAGMIN, SENOKOT, FEOSOL, PROTONIX; HYDROCHLOROTHIAZIDE, VANCOMYCIN, CALCIUM CARBONATE; HYDROCHLOROTHIAZIDE, VANCOMYCIN, CALCIUM CARBONATE; MELOXICAM, LORAZEPAM, LISINOPRIL, ZOFRAN; MELOXICAM, LORAZEPAM, LISINOPRIL, ZOFRAN; PERCOCET, RESTORIL, AMBIEN, AND COMPAZINE; PERCOCET, RESTORIL, AMBIEN, AND COMPAZINE; TYLENOL, MAALOX, BENADRYL, NARCAN; TYLENOL, MAALOX, BENADRYL, NARCAN; FRAGMIN, SENOKOT, FEOSOL, PROTONIX; HYDROCHLOROTHIAZIDE, VANCOMYCIN, CALCIUM CARBONATE; MELOXICAM, LORAZEPAM, LISINOPRIL, ZOFRAN; PERCOCET, RESTORIL, AMBIEN, AND COMPAZINE; TYLENOL, MAALOX, BENADRYL, NARCAN
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight116